Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 23, 2008, 4:39 AM MDT for 7 counties in New Mexico. It took effect at May 23, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 4:39 AM MDT (10:39 UTC)
- In effect from
- May 23, 2008, 12:00 PM MDT
- Expired
- May 23, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 231039 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 AM MDT FRI MAY 23 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE MIDDLE RIO GRANDE VALLEY...AND THE NORTHEASTERN AND EASTERN PLAINS... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST PORTIONS OF NEW MEXICO... .SOUTHWEST WINDS INCREASING TO 35 MPH BY LATE THIS MORNING WITH STRONG GUSTS TO 50 MPH DEVELOPING BY AFTERNOON WILL COMBINE WITH HUMIDITIES FALLING INTO THE TEENS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER THE RIO GRANDE VALLEY...AND THE EASTERN AND NORTHEAST PLAINS. HUMIDITIES IN OTHER AREAS WILL REMAIN ABOVE 15 PERCENT THROUGH THE DAY TODAY. ON SATURDAY...A WEATHER SYSTEM OVER NEVADA AND NORTHERN ARIZONA WILL SHIFT WESTWARD TO THE CALIFORNIA COAST TO DECREASE CLOUD COVER AND ACCELERATE DRYING OVER NEW MEXICO. GUSTY SOUTHWEST WINDS WILL REDEVELOP ON SATURDAY...AND COMBINED WITH A WIDER AREA OF LOW HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS FROM THE RIO GRANDE VALLEY EAST TO THE TEXAS LINE...AND INCLUDE THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. NMZ104-106-108-232130- /O.UPG.KABQ.FW.A.0050.080523T1800Z-080524T0200Z/ /O.NEW.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/ /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 439 AM MDT FRI MAY 23 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN REPLACED WITH THIS RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON SATURDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE WEATHER WATCH FOR SATURDAY. $$ NMZ103-107-232130- /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 439 AM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ SHY
3 follow-up statements
000 WWUS85 KABQ 231435 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 835 AM MDT FRI MAY 23 2008 ...RED FLAG WARNING CANCELLED FOR PORTIONS OF THE RIO GRANDE VALLEY TODAY... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE EASTERN PLAINS... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST PORTIONS OF NEW MEXICO... .SOUTHWEST WINDS INCREASING TO 35 MPH BY LATE THIS MORNING WITH STRONG GUSTS TO 50 MPH DEVELOPING BY AFTERNOON WILL COMBINE WITH HUMIDITIES FALLING INTO THE TEENS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE EASTERN PLAINS. ONE HOUR OF CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS PORTIONS OF SOCORRO COUNTY AND THE CHUPADERA MESA BUT NOT THE REQUIRED 3 HOURS DURATION. ON SATURDAY...A WEATHER SYSTEM OVER NEVADA AND NORTHERN ARIZONA WILL SHIFT WESTWARD TO THE CALIFORNIA COAST TO DECREASE CLOUD COVER AND ACCELERATE DRYING OVER NEW MEXICO. GUSTY SOUTHWEST WINDS WILL REDEVELOP ON SATURDAY...AND COMBINED WITH A WIDER AREA OF LOW HUMIDITIES. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THE RIO GRANDE VALLEY EAST TO THE TEXAS LINE...AND INCLUDE THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. NMZ106-232130- /O.CAN.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/ /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 835 AM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. IT APPEARS THAT ONLY 1 HOUR OF CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS PORTIONS OF SOCORRO COUNTY NEAR THE RIVER THIS AFTERNOON. WINDS HOWEVER WILL BE STRONG TO VERY STRONG. DRYING IS EXPECTED ON SATURDAY WHICH WILL LOWER HUMIDITY LEVELS AND COMBINE WITH GUSTY WINDS. THUS THE WATCH REMAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING CANCELLATION AS WELL AS THE FIRE WEATHER WATCH FOR SATURDAY. $$ NMZ104-108-232130- /O.CON.KABQ.FW.W.0053.080523T1800Z-080524T0200Z/ /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 835 AM MDT FRI MAY 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN REPLACED WITH THIS RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON SATURDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE WEATHER WATCH FOR SATURDAY. $$ NMZ103-107-232130- /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 835 AM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 50
000 WWUS85 KABQ 232049 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT FRI MAY 23 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE EASTERN PLAINS... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST PORTIONS OF NEW MEXICO... .STRONG WINDS COMBINED WITH MARGINALLY LOW HUMIDITY VALUES WILL CONTINUE TO AFFECT PORTIONS OF THE EASTERN PLAINS THROUGH THE REST OF THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN FOCUS AREA WILL BE FOUND NEAR THE TEXAS STATE LINE WHERE HUMIDITY VALUES WILL RANGE BETWEEN 13 TO 15 PERCENT. AREAL COVERAGE WILL MOST LIKELY INCREASE WITH A LONGER DURATION EVENT ON SATURDAY AS TEMPERATURES WARM UP UNDER MORE SUN. GUSTY SOUTHWESTERLY WINDS WILL REMAIN. LOOK FOR 1 TO 3 HOURS ALONG PORTIONS OF THE RIO GRANDE VALLEY AS WELL AS FOR PORTIONS OF THE ESTANCIA BASIN...CHUPADERA MESA AND INTERSTATE 25 BETWEEN LAS VEGAS AND RATON. 3 TO 5 HOURS WILL BE FOUND ACROSS THE EASTERN PLAINS. NMZ104-108-240200- /O.CON.KABQ.FW.W.0053.000000T0000Z-080524T0200Z/ /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 249 PM MDT FRI MAY 23 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR THIS AFTERNOON...AND ARE FORECASTED TO REDEVELOP ON SATURDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR THIS AFTERNOON...AND FIRE WEATHER WATCH FOR SATURDAY. $$ NMZ103-106-107-240200- /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 249 PM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. THE FAVORED AREAS APPEAR TO BE THE ESTANCIA BASIN...CHUPADERA MESA AND AREAS FOUND ALONG INTERSTATE 25 BETWEEN LAS VEGAS AND RATON. 1 TO 3 HOURS WILL ALSO BE POSSIBLE ALONG THE RIO GRANDE BETWEEN ALBUQUERQUE AND SOCORRO. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 50
000 WWUS85 KABQ 240155 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 755 PM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR CENTRAL...EASTERN...AND NORTHEAST PORTIONS OF NEW MEXICO... .STRONG WINDS COMBINED WITH LOW HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING. AREAL COVERAGE WILL MOST LIKELY INCREASE WITH A LONGER DURATION EVENT ON SATURDAY AS TEMPERATURES WARM UP UNDER MORE SUN. LOOK FOR 1 TO 3 HOURS ALONG PORTIONS OF THE RIO GRANDE VALLEY AS WELL AS FOR PORTIONS OF THE ESTANCIA BASIN...CHUPADERA MESA AND INTERSTATE 25 BETWEEN LAS VEGAS AND RATON. 3 TO 5 HOURS WILL BE FOUND ACROSS THE EASTERN PLAINS. NMZ104-108-241400- /O.EXP.KABQ.FW.W.0053.000000T0000Z-080524T0200Z/ /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 755 PM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR SATURDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ103-106-107-241400- /O.CON.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 755 PM MDT FRI MAY 23 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR SATURDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 23, 3:00 AM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 23, 3:00 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT FRI MAY 23 2008 .DISCUSSION... FORECAST AREA CONTINUES IN THE THRALL OF THE UNSEASONABLY LARGE AND DEEP UPPER LEVEL LOW PRESSURE COMPLEX THAT IS SPRAWLED/PARKED ACROSS THE SOUTHERN GREAT BASIN. IT WILL FOR ONE MORE DAY BE CLOSE ENOUGH AND ENERGETIC ENOUGH TO SEND A FEW MORE SHORT WAVES ACROSS S AZ INTO CENTRAL AND W NM...BRINGING WITH THEM MORE ROUNDS OF SCATTERED SHOWERS AND STORMS ACROSS ROUGHLY THE NORTHWEST HALF OF THE STATE. SNOW LEVELS VERY LOW FOR THIS LATE IN THE SPRING SEASON...GENERALLY BETWEEN 7000 AND 8000 FEET EARLY THIS MORNING AND EVEN VERY LOCALLY LOWER NEAR THE AZ LINE. A FEW STORMS AGAIN TODAY WILL BE VERY CAPABLE OF PRODUCING GENERALLY SMALL HAIL AND STRONG TO NEAR SEVERE CRITERIA WIND GUSTS IN THE NW HALF OF STATE. AGAIN TODAY WIND ADVISORY FOR MOST OF SAME AREA AS THU...MAINLY NEAR AND EAST OF THE CENTRAL MTN CHAIN...BUT EXCLUSIVE OF FAR E CENTRAL AND SE PLAINS. SIMILAR AREA AS THU ALSO FOR RED FLAG WARNING TODAY. AS UPPER LOW BEGINS TO SLOWLY RETROGRADE TO W/NW THE SHRA AND TSRA AREA WILL SHIFT WESTWARD AS WELL...EVENTUALLY EXITING THE STATE AND BY LATE IN WEEKEND OR VERY EARLY NEXT WEEK ALLOWING MORE LOW LEVEL MOISTURE INTRUSION INTO THE E PLAINS AND PERHAPS OPENING DOOR FOR A FEW STORMS THERE. ALL AREAS TO WARM UP AFTER TODAY. && .AVIATION... LARGE SPRAWLING WEATHER SYSTEM PARKED OVER GREAT BASIN AND SIERRA NEVADA SOUTH ACROSS WESTERN ARIZONA WILL PUSH CLOUDS AND SHOWERS ACROSS WESTERN NEW MEXICO TODAY...WITH FREQUENT CIG DROPS TO MVFR FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD. OCCNL IFR CIGS AND VIZ IN NUMEROUS SHOWERS WITH WIDESPREAD MTN OBSCURATION LIKELY. EAST OF INTERSTATE 25...SHOWERS AND THUNDERSTORMS DEVELOPING AFTER 17Z WILL CONTINUE THROUGH THE AFTERNOON. WIDESPREAD GUSTS TO 45 KT EXPECTED FROM 17Z ONWARD TO 00Z STATEWIDE...GUSTY WINDS CONTG TO 04Z IN THE NORTHEAST. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .FIRE WEATHER... WIDESPREAD STRONG WINDS DEVELOPING BY LATE MORNING AREA WIDE AS LARGE WEATHER SYSTEM NEARLY STATIONARY OVER THE CALIFORNIA SIERRAS TO CENTRAL NEVADA AND WESTERN ARIZONA WILL PUSH COPIOUS SOUTHWEST FLOW ACROSS NEW MEXICO...AND THIS WILL MIX TO THE SURFACE DURING THE AFTERNOON. RECENT PRECIPITATION OVER NORTHWESTERN PLATEAU AND WESTERN MOUNTAINS WILL COMBINE WITH SHOWERS TODAY TO MITIGATE FIRE WEATHER HAZARDS...BUT HUMIDITIES DROPPING LOCALLY INTO THE LOW TEENS OVER THE RIO GRANDE VALLEY AND THE NORTHEAST AND EASTERN PLAINS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. LARGE WEATHER SYSTEM WILL NUDGE WESTWARD ON SATURDAY...PULLING CLOUD COVER AND SHOWER COVERAGE WESTWARD IN TURN. CLOUDS RETREATING WILL PERMIT SURFACE DRYING AND BROAD DROPS IN HUMIDITIES ACROSS THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST HIGHLANDS WITH CONTINUED STRONG AFTERNOON WINDS. EXPANDING COVERAGE OF LOW HUMIDITIES EXPECTED THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE WORK WEEK AS WEATHER SYSTEM SHIFTS OVER THE PACIFIC OCEAN AND THEN EJECTS RAPIDLY NORTHEASTWARD OVER THE NORTHERN ROCKIES BY MIDWEEK. CONTINUED BREEZY CONDITIONS WITH LOW HUMIDITIES WILL KEEP NEW MEXICO IN A CRITICAL FIRE WEATHER PATTERN THROUGH AT LEAST TUESDAY. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 38 68 41 / 70 60 20 5 GALLUP.......................... 52 33 64 35 / 70 50 20 10 GRANTS.......................... 55 33 69 35 / 60 30 10 5 GLENWOOD........................ 68 43 74 44 / 50 40 10 5 CHAMA........................... 51 29 60 31 / 70 60 20 5 LOS ALAMOS...................... 52 35 64 39 / 60 30 5 5 RED RIVER....................... 50 26 58 29 / 60 40 10 5 TAOS............................ 59 34 69 36 / 50 30 10 5 SANTA FE........................ 56 36 67 44 / 50 30 5 5 SANTA FE AIRPORT................ 58 38 70 43 / 40 20 5 5 ESPANOLA........................ 63 41 73 42 / 30 20 5 5 ALBUQUERQUE HEIGHTS............. 62 45 75 53 / 30 20 5 0 ALBUQUERQUE VALLEY.............. 63 42 77 46 / 30 20 5 0 ALBUQUERQUE FOOTHILLS........... 63 44 74 48 / 40 20 5 0 ALBUQUERQUE WEST MESA........... 61 43 76 50 / 40 20 5 0 SOCORRO......................... 71 45 79 49 / 30 10 5 0 SANDIA PARK/CEDAR CREST......... 56 34 69 40 / 40 20 5 0 MORIARTY/ESTANCIA............... 60 41 70 43 / 30 10 5 5 CARRIZOZO....................... 78 46 82 50 / 20 5 5 0 RUIDOSO......................... 67 41 74 44 / 20 5 5 5 RATON........................... 64 35 73 40 / 10 10 5 5 LAS VEGAS....................... 59 39 71 43 / 10 5 5 5 ROY............................. 64 44 72 48 / 5 5 5 5 CLAYTON......................... 75 48 82 53 / 5 5 5 10 SANTA ROSA...................... 74 47 81 50 / 5 5 5 5 TUCUMCARI....................... 80 50 87 55 / 5 5 5 10 FORT SUMNER..................... 77 52 84 56 / 5 5 5 5 CLOVIS.......................... 81 52 89 56 / 5 5 5 20 PORTALES........................ 83 53 89 57 / 5 5 5 20 ROSWELL......................... 86 54 92 59 / 5 5 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106-108. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005>007-012. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-010-011-015>018. && 43/SHY
Hazardous weather outlook, May 22, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 22 2008 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE THE MAIN CONCERN TODAY NEAR AND EAST OF A LINE FROM RATON TO THE BOSQUE DEL APACHE WILDLIFE REFUGE. THERE SOUTHWEST WINDS WILL REACH 25 TO 35 MPH WITH SOME GUSTS BETWEEN 45 AND 55 MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT LEAST THIS EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT MUCH OF THE DAY AND INTO THE EVENING FOR THESE AREAS. WEST OF THIS AREA WHILE OVERALL WIND SPEEDS WILL BE LOWER...STRONG WIND GUSTS WILL DEVELOP WITH SOME OF THE SHOWERS AND THUNDERSTORMS THAT WILL OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY INTO SUNDAY...WINDS WILL STILL BE STRONG ENOUGH AT TIMES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A GOOD PORTION OF NORTH AND CENTRAL NEW MEXICO...THOUGH FRIDAY THE MOST LIKELY REGION WILL BE THE SOUTHEAST HALF OF THIS AREA. BY SATURDAY NIGHT OR SUNDAY THE DRY LINE MAY EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF THE STATE AND BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN SEVERE THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY CONTINUE INTO TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY ON THE FAR EASTERN PLAINS...BUT THE CHANCE AT THIS TIME IS NOT HIGH. 43
In the hours before
Local storm report, May 23, 1:44 AM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM SNOW 4 W PESCADO 35.11N 108.65W
05/23/2008 E4.0 INCH MCKINLEY NM TRAINED SPOTTER
SNOW BEGAN STICKING AT 6 PM MDT AND ACCUMULATED THROUGH
TIME OF REPORT.
&&
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:09 AM MDT | Wind Advisory | ABQ | 17 hr | |
| May 23, 9:46 AM MDT | Snow Advisory | ABQ | 6 hr | |
| May 23, 11:46 AM MDT | High Wind Warning | ABQ | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.